MAUDE Adverse Event Report: TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER

TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that when a terumo surflash i.V.Cannula 22gxl" was used to place an intravenous (iv) line, a part of the plastic catheter tip snapped away and remained in the patient's cephalic vein.This required a minor procedure to remove the part left.The planned procedure still went ahead albeit it was a slightly longer anesthetic than planned.The patient was fine.The event occurred intra-operative.Additional information was received on (b)(6) 2022: the patient was in for an ovario-hysterectomy.The patient had been pre-medicated, and the iv catheter was placed to induce anesthetic.The catheter was placed in was the right cephalic vein.The head vet then used a cephalic cut down procedure to expose the vein, locate the fragment of catheter, remove, and then suture the wound.An iv line was placed in the left cephalic instead with no issues.
 
Additional Manufacturer Narrative
Investigation findings - code 3252 is based upon the photo provided; code 213 is based upon evaluation of the factory-retained sample.Investigation conclusion - code 4310 is based upon the photo provided; code 67 is based upon evaluation of the factory-retained sample.No actual sample was returned for investigation.Instead, sample photos were provided.Upon closely checking the provided photo, the catheter fracture surface was confirmed to be flat and smooth, which suggests the possibility that the tube has been damaged by a sharp-edged tool.When we observed the catheter and inner needles of retention samples (5pcs), no defective properties, which may have contributed to broken catheter, were observed.The concerned product is constantly produced by fully automated process that includes the assembly of inner needle and catheter, fitting connection of those, cap and protector attachment, and labeling of individual packaging through to boxing process.After receiving the report, the entire manufacture facility was thoroughly checked.As a result, no area was confirmed where sharp-edged tool may contact to the reported fracture portion.Furthermore, our manufacture inspection records of the concerned lot were thoroughly checked, wherein no defective records, such as an issue that may have contributed for a broken catheter, was noted.Furthermore, no defective products, such as scratched catheter or broken catheter, had been detected in our sampling inspection conducted per lot.No similar reports were received from other facilities with respect to the reported lot number.Based on the appearance of fracture surface, it was presumed that the catheter tube was damaged by a sharp-edged tool and eventually broken.However, as no anomalies were observed in the manufacture inspection records and our retention samples, we were not able to identify the specific root cause for the reported broken catheter.Terumo medical products (tmc) (importer) registration no.(b)(4).Is submitting this report on behalf of kofu factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
SURFLASH I.V. CATHETER
Common Device Name
SURFLASH I.V. CATHETER
Manufacturer (Section D)
TERUMO CORPORATION - KOFU
1727-1, tsuiji-arai
showa-cho
nakakoma-gun, yamanashi 409-3 853
JA  409-3853
Manufacturer (Section G)
TERUMO CORPORATION - KOFU
reg. no. 9681835
1727-1, tsuiji-arai, showa-cho
nakakoma-gun, yamanashi 409-3 853
JA   409-3853
Manufacturer Contact
gina digioia
reg. no. 2243441
2101 cottontail ln.
somerset, NJ 08873
6402040886
MDR Report Key15644653
Report Number9681835-2022-00030
Device Sequence Number19422319
Product Code FOZ
UDI-Device Identifier34987350743597
UDI-Public34987350743597
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K991406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSR*FF2225
Device Lot Number210924D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Initial Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown